Alert archive / Kansas / Special Weather Statements in 2025
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 3, 2025, 12:58 AM CDT for Clark County, Meade County, Seward County, Kansas. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2025, 12:58 AM CDT (05:58 UTC)
- Expired
- Aug 3, 2025, 1:30 AM CDT
- In force
- 32 min
- Issued by
- NWS Dodge City, KS
- Hail
- 0.00 in
- Wind
- 55
Counties Clark County, KS, Meade County, KS, Seward County, KS
The radar
The Dodge City radar (KDDC), 76 km from the middle of the area, began a volume at 06:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 6.0 hours before the alert went out and 80 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1582 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1429 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.8
The text
As transmitted.
693
WWUS83 KDDC 030558
SPSDDC
Special Weather Statement
National Weather Service Dodge City KS
1258 AM CDT Sun Aug 3 2025
KSZ085>088-030630-
Seward KS-Meade KS-Stevens KS-Clark KS-
1258 AM CDT Sun Aug 3 2025
...STRONG THUNDERSTORMS WILL IMPACT SEWARD...MEADE...SOUTHEASTERN
STEVENS AND CLARK COUNTIES THROUGH 130 AM CDT...
At 1258 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fowler to near Liberal. Movement was
southeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Meade and Meade State Park around 105 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southwestern Kansas.
&&
LAT...LON 3700 10116 3716 10116 3724 10089 3739 10065
3747 10064 3748 10019 3723 9954 3718 9954
3700 9988
TIME...MOT...LOC 0558Z 296DEG 37KT 3739 10024 3700 10095
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
$$
SPRINGERWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 3, 12:08 AM CDT, 50 minutes earlier. Its key messages:
- Strong to severe thunderstorm potential both Saturday and Sunday evenings/nights, with the primary threat being outflow wind gusts of 60-70 mph.
- Next week will be dry, with much hotter afternoon temperatures.
Area forecast discussion, Aug 3, 12:08 AM CDT, 50 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 1208 AM CDT Sun Aug 3 2025 .KEY MESSAGES... - Strong to severe thunderstorm potential both Saturday and Sunday evenings/nights, with the primary threat being outflow wind gusts of 60-70 mph. - Next week will be dry, with much hotter afternoon temperatures. && .UPDATE... Issued at 739 PM CDT Sat Aug 2 2025 Satellite and radar imagery at 730 pm depicted the expected MCS developing over east central Colorado. Thunderstorms have intensified rapidly over the past hour, as they find a much more favorable thermodynamic/kinematic environment. Mesoanalysis confirms more than sufficient CAPE and bulk shear for convective organization, with MCS maintenance parameters near 90%. As such, pops are being increased, with high confidence that strong convection currently near Lamar will propogate into the southwest portions of SW KS this evening. Much of the activity may remain southwest of DDC, but with the Dodge City Rodeo ongoing outdoors, we opted to include Ford County in Severe thunderstorm watch #567 through 2 am Sunday. Some hail is possible near the Colorado border, but the primary risk will be outflow wind gusts of 60-70 mph. && .DISCUSSION... Issued at 240 PM CDT Sat Aug 2 2025 Upper level disturbances rotating around an upper ridge over the southwest United States will move into the Central Plains over the next few days, creating an active weather pattern for southwest Kansas through Sunday night. Thunderstorms are possible tonight and Sunday. Temperatures will remain near or slightly below the seasonal normals for early August due to an east/southeast flow around a cool dome of high pressure. Wet and cool conditions will transition to a hot and dry pattern by mid-week as the southwest United States ridge builds into the Plains, with high temperatures possibly reaching the upper 90s to around 100 as early as Wednesday. Thunderstorms with strong damaging winds and heavy rainfall will be possible tonight. A few storms may also be capable of producing isolated large hail before midnight. CAMS are in good agreement today with afternoon convection developing along a surface boundary over eastern Colorado as our first in a series of upper level disturbances exits the Rockies and moves out into the West Central High Plains. SREF mean shear early tonight is 35 to 40 knots and perpendicular to the surface boundary, with MUCAPE >3000 J/kg. This environment late today/early this evening supports the potential for hail larger than two inches and strong damaging winds greater than 65 mph early, but as SPC mentioned, these storms during the evening will become more outflow dominated as a linear storm morphology evolves which will reduce the large hail potential after sunset. However, it will keep the risk for strong damaging winds (gusts of +65 mph) going as these storms move southeast out of Colorado and across southwest Kansas as a low level jet develops later tonight. Along with the strong gusty winds, these storms will be capable of producing locally heavy rainfall given the ensemble mean precipitable water values this evening, forecast at 1.25 inches or greater. Local ponding of water on roadways and poor drainage areas will be possible. Another round of strong to severe thunderstorms will be possible Sunday and Sunday night. A surface trough of low pressure will move from eastern Colorado into southwest Kansas by early Sunday. This will result in a chance for scattered afternoon thunderstorms across southwest Kansas as out next upper level system approaches the area from the west/northwest. Best chance for convection during the day on Sunday will be east of Highway 83 given the forecast moisture east of the surface boundary, 850-700mb warm air advection and weaker 850-700mb CIN. These storms will move into central Kansas by evening. Late Sunday and early Sunday night, another round of scattered storms is expected to move into southwest Kansas from Colorado. While severe weather risk from the first round of storms (Sunday afternoon) currently appears low due to weaker shear and mid level lapse rates, locally heavy rainfall and wind gusts of 50-60 mph are possible. The second round of thunderstorms late Sunday and Sunday night has a better chance of severe weather, including large hail and strong gusty winds. This is based on improving shear (>40knots and mid level lapse rates of >8C/km) Warmer temperatures are returning to southwest Kansas by mid week with highs of 95 to near 100 possible by Wednesday. Ensembles and deterministic models were in good agreement with the southwest United States ridge building into the Rockies early next week and then spreading into the central United States mid week as an upper level trough exits the eastern Pacific and moves into the Pacific Northwest and northern California. As the upper ridge builds into the Plains mid to late week the westerly downslope flow will improve and all the ensembles indicated that 850mb temperatures will rebound back into the upper 20s to lower 30s. The 25th to 75th spread of the 850mb temperatures each day at 00z is less than 5C. This forecast warmup and low spread in 850mb temperatures provides a high confidence forecast (>70%) that another period of hot conditions (highs around 100) will be possible across southwest Kansas mid to late week. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1206 AM CDT Sun Aug 3 2025 A line of strong to severe thunderstorms tracking southeast through extreme southwest Kansas will continue to push through the remainder of southwest Kansas into central/south central Kansas and northern Oklahoma by daybreak Sunday, potentially affecting the vicinity of all TAF sites. Otherwise, expect primarily VFR conditions to take hold mid/late Sunday morning. Other than variable strong outflow winds from passing thunderstorms overnight, south-southeast winds around 10 to 20kt with gusts up to 25kt are forecast to persist through much of the period as a lee side trough of low pressure remains anchored in extreme southeast Colorado. && .DDC WATCHES/WARNINGS/ADVISORIES... None. && UPDATE...Turner DISCUSSION...Burgert AVIATION...JJohnson
Hazardous weather outlook, Aug 2, 6:08 AM CDT, 18 hours 50 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 608 AM CDT Sat Aug 2 2025 KSZ030-031-043>046-061>066-074>081-084>090-031115- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 608 AM CDT Sat Aug 2 2025 /508 AM MDT Sat Aug 2 2025/ This Hazardous Weather Outlook is for portions of central Kansas, south central Kansas, southwest Kansas, and west central Kansas. .DAY ONE...Today and Tonight Thunderstorms are expected to develop in eastern CO this afternoon and advance east with time, reaching our area by the 00-02Z time frame. Primary hazards include damaging wind gusts, heavy rainfall, and frequent lightning. Large hail is also possible if any supercell structures can be maintained. .DAYS TWO THROUGH SEVEN...Sunday through Friday Another day of thunderstorms is expected on Sunday, with the first round in the afternoon along and east of US-283, and the second, lower confidence round during the evening favoring the western zones. Primary hazards will be damaging wind gusts, large hail, heavy rainfall, and frequent lightning. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Local storm report, Aug 2, 11:23 PM CDT, 1 hour 35 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1123 PM CDT Sat Aug 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1058 PM Tstm Wnd Gst 2 ESE Ulysses 37.57N 101.32W
08/02/2025 M75 MPH Grant KS Mesonet
Ambient Weather Network site: Videra
Weather.
&&
ASLocal storm report, Aug 3, 12:14 AM CDT, 44 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1214 AM CDT Sun Aug 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1204 AM Tstm Wnd Gst 11 SSE Satanta 37.30N 100.89W
08/03/2025 M64 MPH Seward KS Mesonet
Kansas State Mesonet in Satanta.
&&
ASLocal storm report, Aug 3, 12:38 AM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1238 AM CDT Sun Aug 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1229 AM Tstm Wnd Gst 10 WNW Kismet 37.27N 100.87W
08/03/2025 E60 MPH Seward KS Emergency Mngr
Seward County EM reported estimated 60 mph
wind gusts at US-160 and US-83.
&&
ASLocal storm report, Aug 3, 12:46 AM CDT, 12 minutes before
Preliminary Local Storm Report
National Weather Service Dodge City KS
1246 AM CDT Sun Aug 3 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1228 AM Tstm Wnd Gst 1 WSW Hayne 37.10N 100.81W
08/03/2025 M63 MPH Seward KS Mesonet
Mesonet station UP407 0.6 SW Hayne (UPR).
&&
ASSpecial weather statement, Aug 3, 12:58 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Dodge City KS
1258 AM CDT Sun Aug 3 2025
KSZ085>088-030630-
Seward KS-Meade KS-Stevens KS-Clark KS-
1258 AM CDT Sun Aug 3 2025
...STRONG THUNDERSTORMS WILL IMPACT SEWARD...MEADE...SOUTHEASTERN
STEVENS AND CLARK COUNTIES THROUGH 130 AM CDT...
At 1258 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fowler to near Liberal. Movement was
southeast at 45 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Strong thunderstorms will be near...
Meade and Meade State Park around 105 AM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
southwestern Kansas.
&&
LAT...LON 3700 10116 3716 10116 3724 10089 3739 10065
3747 10064 3748 10019 3723 9954 3718 9954
3700 9988
TIME...MOT...LOC 0558Z 296DEG 37KT 3739 10024 3700 10095
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...55 MPH
SPRINGERThe office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 8:40 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 50 min |
| Aug 2, 9:27 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 48 min |
| Aug 2, 10:14 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 46 min |
| Aug 2, 10:55 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Stanton, Stevens | 50 min |
| Aug 2, 11:32 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Grant, Haskell, Kearny, Seward, Stevens | 43 min |
| Aug 3, 12:12 AM CDT | Severe Thunderstorm Warning | DDC | Grant, Gray, Haskell, Meade, Seward, Stevens | 48 min |
| Aug 3, 5:15 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Scott | 45 min |
| Aug 3, 5:41 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness, Scott | 64 min |
| Aug 3, 5:42 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton | 48 min |
| Aug 3, 6:03 PM CDT | Tornado Warning | DDC | Hamilton | 24 min |
| Aug 3, 6:13 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Hodgeman, Lane, Ness, Scott | 47 min |
| Aug 3, 6:15 PM CDT | Special Weather Statement | DDC | Rush | 45 min |
| Aug 3, 6:24 PM CDT | Severe Thunderstorm Warning | DDC | Grant, Hamilton, Kearny, Stanton | 51 min |
| Aug 3, 6:42 PM CDT | Severe Thunderstorm Warning | DDC | Finney, Ford, Gray, Hodgeman | 63 min |
| Aug 3, 6:52 PM CDT | Severe Thunderstorm Warning | DDC | Hamilton, Stanton | 38 min |
Nearby
Special Weather Statements in Kansas, 2025Every special weather statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.